You Might Also Like
Explore This IssueSeptember 2013
Also By This Author
A 65-year-old man with a history of hypertension presented to the dermatology clinic with a persistent, asymptomatic rash on his bilateral lower extremities that had been present for the past four months (see Figure 1). The patient felt well and had no systemic complaints. Distal pedal pulses were palpable. His medications included hydrochlorothiazide 25 mg daily and aspirin 81 mg daily, both of which he had been taking for many years.
What is your diagnosis?
- Small vessel vasculitis
- Pigmented purpuric dermatosis
- Stasis dermatitis
- Angioma serpiginosum
- Mycosis fungoides
Dr. Femia completed a fellowship in dermatology–rheumatology at Brigham and Women’s Hospital in Boston and is now an assistant professor in the department of dermatology at New York University. She is a diplomat of the American Board of Dermatology.
Dr. Merola is an instructor in the department of dermatology at Harvard Medical School and an instructor in the department of medicine, division of rheumatology at Brigham and Women’s Hospital, both in Boston. He is the assistant program director for the combined medicine–dermatology training program and a diplomat of the American Board of Dermatology and the American Board of Internal Medicine.